Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 118, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 30, 2006, 9:34 PM CST for Pike County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2006, 9:34 PM CST (03:34 UTC)
- Expired
- Mar 30, 2006, 9:59 PM CST
- In force
- 25 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Pike County, IL
The radar
The St Louis radar (KLSX), 115 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 8:17 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 310336
SVRLSX
ILC149-310415-
/O.NEW.KLSX.SV.W.0118.060331T0334Z-060331T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
934 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 1015 PM CST
* AT 932 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BARRY...OR ABOUT 10 MILES WEST OF PITTSFIELD...AND MOVING NORTHEAST
AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRIGGSVILLE...
CHAMBERSBURG...
VALLEY CITY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3971 9110 3954 9104 3967 9063 3985 9059
3984 9086
$$
BRITT1 follow-up statement
000
WWUS53 KLSX 310359
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
959 PM CST THU MAR 30 2006
ILC149-310409-
/O.CAN.KLSX.SV.W.0118.000000T0000Z-060331T0415Z/
PIKE IL-
959 PM CST THU MAR 30 2006
...THE SEVERE THUNDERSTORM WARNING FOR PIKE COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM CST.
LAT...LON 3971 9110 3954 9104 3967 9063 3985 9059
3984 9086
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:03 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 30, 6:03 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 603 PM CST THU MAR 30 2006 .DISCUSSION... WDLY SCT SHRA AND TSRA CURRENTLY OCCURRING ALNG AND N OF SUBTLE WRMFNT EXTDG SEWD THRU COU TO JUST S OF STL ATTM. 850 MB WAA ALSO OCCURRING IN THIS AREA ON NOSE OF BROAD 40-50 KT SWLY LLJ. THIS LLJ WILL INTENSIFY LTR THIS AFTN INTO THIS EVNG AND TRANSLATE EWD THRU THE CWA THIS EVNG SE OF 850 MB LOW MOVG NEWD THRU THE NRN PLAINS. THIS STG LLJ WILL PROVIDE INCRSG LOW LVL TEMPERATURE AND MOISTURE ADVCTN AS WELL AS STG LOW LVL SHEAR ACRS THE CWA THIS EVNG. A LINE OF CONVECTION IS FCST TO DVLP THIS EVNG AND MOVE RAPIDLY EWD THRU THE CWA NR THE LLJ AXIS AND AHD OF SFC TROF/DRYLINE PUSHING SEWD THRU THE CWA LTR TGT. MDLS ALSO SHOWING UPR LVL DIVERGENCE OVR THE CWA ARND 06Z FRI SE OF MID-UPR LVL LOW MOVG NEWD THRU WRN IA. CONVECTION SHOULD MOVE THRU THE UIN AND COU AREAS THIS EVNG...THEN THRU THE SERN HALF OF THE CWA...FM STL SEWD DURING THE OVERNIGHT HRS. DRY SLOT WILL MOVE NEWD THRU THE CWA LT TGT AND FRI MRNG S OF MID-UPR LVL LOW MOVG NEWD THRU THE NRN PLAINS AND INTO THE GRK LKS REGION. WILL LIKELY MENTION LOW POPS OVR THE ERN AND SRN PTN OF THE CWA ON FRI. ALTHOUGH LTL MID- UPR LVL FCRG AND ONLY SHALLOW LOW LVL MOISTURE...NAM MDL DEPICTS WK SFC MOISTURE CNVG AND LOW LVL INSTABILITY ALNG AND AHD OF WK CDFNT EXTDG SWWD FM SFC LOW OVR WI THRU SERN MO ARND 18Z FRI. MDLS ALSO SHOWING SOME LOW LVL WRP ARND TYPE MOISTURE MOVG SEWD THRU THE NRN PTN OF THE CWA FRI AFTN AND EVNG. SHOULD HAVE MOSTLY CLR SKIES AND COOL CONDITIONS BY LT FRI NGT AS SFC AND UPR LVL RDG MOVES EWD INTO THE CWA AS UPR LOW AND ASSOCIATED SFC LOW MOVES WELL NE OF THE REGION. NEXT CHC OF RAIN WILL OCCUR LATE SAT NGT INTO SUN AS LLJ BRINGS 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG ESPECIALLY TO THE NRN AND WRN PTN OF THE CWA...AND WRMFNT MOVES NEWD THRU THE CWA. THE CHC OF CONVECTION WILL CONT THRU SUN AFTN INTO SUN EVNG AS SFC TROF/WK CDFNT MOVES SEWD THRU CWA. GKS && .AVIATION... FOR THE 00Z TAFS...SCATTERED THUNDERSTORMS RESULTING FROM A LOW PRESSURE SYSTEM CENTERED IN SOUTHEAST NE WILL DEVELOP A LINE OF CONVECTION IN CENTRAL AND NORTHEAST MISSOURI THIS EVENING AND THE STL METRO AREA AROUND MIDNIGHT. SURFACE WINDS WILL VEER TO THE SOUTHWEST AFTER THE PASSAGE OF THUNDERSTORMS AND WILL REMAIN STRONG AROUND 20 TO 30KTS THROUGH 08Z. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 30, 3:31 PM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 331 PM CST THU MAR 30 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311230- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 331 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT THE FORECAST AREA... A LOW PRESSURE CENTERED OVER KANSAS THIS AFTERNOON WILL MOVE NORTHEAST INTO IOWA TONIGHT. AS THIS WEATHER SYSTEM APPROACHES IT SHOULD GENERATE A DRY LINE OR FRONTAL SYSTEM UPON WHICH THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING. THESE SHOULD EXPAND INTO A FAST MOVING SQUALL LINE WHICH WILL RACE NORTHEAST INTO EASTERN MISSOURI AND SOUTHERN ILLINOIS LATER THIS EVENING AND OVERNIGHT HOURS. THE MAIN THREAT FROM THIS LINE OF STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH... ALTHOUGH SUPERCELLS WITH LARGE HAIL AND ISOLATED TORNADOES COULD ALSO DEVELOP. KEEP ABREAST OF LOCAL CONDITIONS AND LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UNSETTLED WEATHER WILL LIKELY CONTINUE THIS WEEK. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON SUNDAY OR SUNDAY NIGHT AND THEN AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...LAW ENFORCEMENT...AND MEDIA SHOULD BE PREPARED FOR SEVERE WEATHER ACTIVITY EARLY THIS EVENING AND PARTICULARLY INTO THE NIGHTTIME HOURS OVER THE ENTIRE AREA. DUMMER
In the hours before
Local storm report, Mar 30, 7:31 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 1 S BETHEL 39.86N 92.02W
03/30/2006 E0.75 INCH SHELBY MO TRAINED SPOTTER
&&
TILLYLocal storm report, Mar 30, 8:01 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
801 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG 4 W MADISON 38.68N 90.22W
03/30/2006 ST. LOUIS CITY MO AMATEUR RADIO
ROOF BLOWN OFF HOUSE AND TRACTOR TRAILER BLOWN OFF ROAD.
&&
SDDLocal storm report, Mar 30, 8:11 PM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
811 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND DMG 4 W MADISON 39.47N 92.29W
03/30/2006 MONROE MO AMATEUR RADIO
ROOF BLOWN OFF HOUSE AND TRACTOR TRAILER BLOWN OFF ROAD.
&&
SDDLocal storm report, Mar 30, 8:16 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL PHILADELPHIA 39.84N 91.74W
03/30/2006 M0.75 INCH MARION MO TRAINED SPOTTER
&&
SDDLocal storm report, Mar 30, 8:53 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
853 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG HANNIBAL 39.71N 91.38W
03/30/2006 MARION MO AMATEUR RADIO
SIDING TORN OFF A COUPLE OF HOUSES
&&
SDDLocal storm report, Mar 30, 9:19 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
919 PM CST THU MAR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 1 N HOLLIDAY 39.51N 92.13W
03/30/2006 M70 MPH MONROE MO AMATEUR RADIO
SMALL OUT BUILDING OVERTURNED. ANTENNA TOWERS SNAPPED IN
HALF. SOME SHINGLES TAKEN OFF ROOF.
&&
SDDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:13 PM CST | Severe Thunderstorm Warning | LSX | Adams | 34 min |
| Mar 30, 10:41 PM CST | Severe Thunderstorm Warning | LSX | Pike | 49 min |
| Mar 31, 12:08 AM CST | Severe Thunderstorm Warning | LSX | Calhoun | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.